MAUDE Adverse Event Report: STAAR SURGICAL EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6 (-10.5/2.5)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 06/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced a refractive surprise.The lens was exchanged with a different power lens and the problem resolved.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.
 
Additional Manufacturer Narrative
Over/under correction & secondary surgical intervention to remove/replace/reposition are identified in the labeling as a known potential adverse event following icl implantation.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.H6: investigation type 4110: lens work order search - no similar complaint event(s) within associated lots were found.Claim: (b)(4).
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned dry with residue/debris on the lens in a microcentrifuge vial.Visual inspection found the lens optic deformed and the lens haptic bent.Dimensional and functional inspections found the lens to be within specifications.Claim: (b)(4).

Brand Name
EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key22929527
Report Number2023826-2025-01207
Device Sequence Number9235690
Product Code QCB
UDI-Device Identifier00840311308675
UDI-Public(01)00840311308675(11)240907(17)270831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM5_12.6 (-10.5/2.5)
Device Catalogue NumberVTICM5_12.6
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 , LOT#: UNKNOWN.; FOAM TIP PLUNGER: FTP , LOT#: UNKNOWN.; INJECTOR MODEL: MSI-PF , LOT#: UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexMale